Florida, 2001Tropical Storm in Florida, September 14 to 15, 2001
September 14 to 15, 2001 · NWS JAX · 1 event in 1 county or zone
1 tropical storm, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 14, 7:45 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 14, 7:45 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT FRI SEP 14 2001
HAVE ADJUSTED FLOOD WATCHES TO CONFORM TO RADAR AND SATELLITE
TRENDS. HAVE NOTED SOME DRY AIR ENTRAINMENT ON THE NORTH AND WESTERN
PORTIONS OF THE STORMS. THINGS ARE CHANGING QUICKLY AND FURTHER
ADJUSTMENTS LIKELY TO BE NECESSARY TODAY. WATCH THE LATEST HURRICANE
LOCAL STATEMENTS FROM THIS OFFICE FOR LOCAL EFFECTS AND STAY LOOSE.
.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
.FL...SCA FERNANDINA BEACH TO SAINT AUGUSTINE.
TROPICAL STORM WARNING SAINT AUGUSTINE SOUTH.
FLOOD WATCH ALACHUA...CLAY...DUVAL...FLAGLER...
MARION...NASSAU...PUTNAM AND ST. JOHNS COUNTIES.
INLAND HIGH WIND WARNING MARION AND CLAY
COUNTIES.
SANDRIKIn the hours before
Special weather statement, Sep 14, 4:59 AM EST, 5 hours 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141615-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 AM EDT FRI SEP 14 2001
...A TROPICAL STORM WARNING IS IN EFFECT FOR THE FLORIDA EAST COAST
FROM SAINT AUGUSTINE TO NORTH OF JUPITER INLET...
...INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR MARION AND
PUTNAM COUNTIES...
...A FLOOD WATCH IS IN EFFECT FOR CAMDEN...CLAY...DUVAL...FLAGLER...
GLYNN...NASSAU...PUTNAM AND ST JOHNS COUNTIES...
...SMALL CRAFT ADVISORY CONTINUES FROM ALTAMAHA SOUND GA TO ST
AUGUSTINE FL...
...RIP CURRENTS LIKELY...
NUMEROUS WATCHES AND WARNING HAVE BEEN POSTED FOR PORTIONS OF
NORTHEAST FLORIDA. PLEASE REFER TO LATEST HURRICANE LOCAL STATEMENT
ISSUED BY THE NATIONAL WEATHER SERVICE IN JACKSONVILLE.
THE STEADY ONSHORE FLOW CONTINUES TO BRING LARGE AMOUNTS OF ATLANTIC
MOISTURE INTO NORTH FLORIDA AND COASTAL AREAS OF SOUTHEAST GEORGIA.
AN EXTENSIVE AREA OF LIGHT RAIN...WITH EMBEDDED MODERATE TO HEAVY
SHOWERS...WILL PERSIST OVER THE AREA. THIS...COMBINED WITH ALREADY
SATURATED GROUNDS FROM RECENT HEAVY RAINFALL AND THE DEVELOPMENT OF
TROPICAL STORM GABRIELLE TO THE SOUTH...WILL AGGRAVATE THE THREAT OF
FLOODING.
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY FOR
MARION...PUTNAM...ST JOHNS AND FLAGLER COUNTIES. ELSEWHERE...SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE RELAY
ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER
SERVICE.
PERSISTENT EASTERLY WINDS OF 20 KNOTS AND GREATER OVER THE COASTAL
WATERS WILL RESULT IN HIGH SEAS. IN ADDITION...THESE WINDS
WILL LIKELY PRODUCE RIP CURRENTS AT AREA BEACHES. FOR SAFETY...SWIM
ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR
BEACH PATROL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ZAPPE
Tropical Storm, Putnam
- When
- September 14, 10:00 AM EST to September 15, 10:00 AM EST
- Where
- Putnam forecast zone
- Reported by
- NEWSPAPER
TS Gabrielle downed trees and power lines. Several homes were damaged and more than 11,000 businesses and homes were without power.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Flood in Florida, September 14 to 15, 20011 death · $5.0 million · 3 events
- Tropical Storm in Florida, September 14 to 15, 20016 injured · $17 million · 15 events
- Flash Flooding in Florida, September 14 to 15, 2001$2.8 million · 4 events
- Flash Flooding in Florida, September 14, 2001$2.5 million · 2 events
- Tornadoes in Florida, September 14, 2001$559,000 · F1 · 5 events
- Flash Flooding in Florida, September 14, 2001$1.4 million · 4 events
- Tropical Storm in Florida, September 14 to 15, 2001$1.2 million · 1 event
- Hail and Heavy Rain in Nebraska, September 14, 2001$1.0 million · 0.75 in hail · 2 events
- Flash Flood in Florida, September 14, 2001$250,000 · 1 event
- Tornado in Florida, September 14, 2001$20,000 · F0 · 1 event
- Tornado in Florida, September 14, 2001$20,000 · F0 · 1 event
- Tornado in Florida, September 14, 2001$20,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263999.